Severe Hemolytic Anemia Following Intravenous Immunoglobulin in an Infant With Kawasaki Disease

    loading  Checking for direct PDF access through Ovid

Abstract

Severe hemolytic anemia (HA) is an uncommon adverse reaction of intravenous immunoglobulin (IVIg) administration. Previous reports assume that antibodies contained in IVIg preparations are the cause of hemolysis. We report a 10-month-old infant with Kawasaki disease who was treated with high-dose IVIg and developed severe HA. The patient’s Rh blood type was D+C+c+E−e+. He developed anti-C and anti-e antibodies following treatment with IVIg, and, after considering all possible causes of hemolysis, we concluded that this was a case of autoimmune HA induced by immunoglobulin treatment. The hyperinflammatory condition associated with Kawasaki disease may have contributed to the severity of anemia.

Related Topics

    loading  Loading Related Articles